katflowers 01/03/15
Last reply 3 years ago
Still coming to terms with having MS

Hi all – I found this site last night. I wish I’d found it before. I was diagnosed with RRMS about 2 years ago but have avoided speaking to any fellow MSers since I couldn’t cope with hearing about what might happen in the future. I am in between coming off Avonex (3 weeks ago) and seeing the MS nurse re tecfidera on 11th. I wanted to know if anyone has felt more fatigued during this interim time? Also what can I expect during those first weeks? So far I’ve heard that it helps to take an aspirin daily and take tecfidera with something full fat. Any thoughts would be much appreciated. Katrina

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 years ago

Hi @katflowers , I’m glad you found us, but not glad that you have a reason to find us. 😕

Tecfidera has been talked about a lot recently. The forum search facility (magnifying glass, top left) will find this recent discussion.

Here’s a quick link to save you a couple of secs :-

https://shift.ms/?s=tecfidera

I’m sure some of our Tecfidera users will be along shortly to share their experiences. 😉


us-emma
3 years ago

I have heard Tec is rough to start with the GI side effects. Have you been offered/considered Lemtrada. In my experience it was easy to take 5 days only of treatment then nothing for 12 months. It is also the most effective medication available.

Good luck in your treatment decision 🙂


katflowers
3 years ago

Thank you both. I only had the choice of Tecfidera or Gilenya and I hope that in the long run Tecfidera will be right. Fingers crossed that the side effects don’t last too long.

Katrina


tabbycat
3 years ago

Welcome Katrina, I understand about not wanting to hear the bad stuff about MS, but unfortunately our imaginations can come up with worse than the reality and I hope you find some good news here as well!!!
I have had MS for about 12 years and I am still working full time, going for country walks and travelling . I might not be able to play sport or dance much, but it hasnt been too bad. Good luck with your new treatment and keep asking questions.


katflowers
3 years ago

Thank you – I think sometimes I get hung up on the the life I don’t think I can have anymore, especially with our children. Katrina


ruggermad
3 years ago

Hi Katrina

I have just finished week 4 of Tecfidera. I was started on a week of the lower dose (half strength) for a week and then moved onto the full strength tablet. It is my first DMD so didn’t know what to expect and read some stories about bad stomach issues, etc.
I was instructed by my neuro to take the tablet with some “fatty” food to help digestion, but I never did this. I take mine with two weetabix and some yoghurt for breakfast and eat my evening meal as normal. Some users have reported that the yoghurt helps your stomach somehow.

As far as side effects go, I have had some flushing, on three occassions, but this only lasts for about 20 minutes. I go a little red in the face and then it disappears. I have suffered a little bit from bloatiness but drinking peppermint tea seems to help with this.

If you are on facebook then there is a group which you might want to join and the users all give each other support and tips on how to deal with side effects etc. Its a UK and ireland site if you are interested.

I have not suffered very much by increased fatigue but I have felt really good while taking the Tecfidera. I have noticed an improvement with the spasticity in my legs since taking it, but my neuro doesn’t believe that the tablet will reduce any damage caused by MS. There are other users who have reported an improvement too.

Good luck

Post Comment

You must be logged in to reply to this topic.